• Register
Prepare for your medical exam, USMLE, MCCEE with a FREE MCQs and clinical cases! ECG, CXR and all types of free medical MCQs with answers, good luck! Medical MCQs from students to students.
Sidebar

Which drug cause hypertensive crises when used with tyramine...

2.3K views
asked Feb 19, 2014 in Pharmacology by Rajesh Bahara
Which drug cause hypertensive crises when used with tyramine:

a) SSRI

b) Tricyclic antidepressant

c) mono-amine oxidase inhibitors

d) Benzodiazepines

2 Answers

+1 vote
 
Best answer
c) mono-amine oxidase inhibitors
answered Feb 19, 2014 by Rajesh Bahara
commented Feb 19, 2014 by Emilio
Tyramine is an amino acid that acts as an indirect sympathomimetic and is able to trigger a serious hypertensive reaction in patients being treated with MAO inhibitors. These agents inhibit monoamine oxidase, an enzyme found in the gastrointestinal tract and which has precisely the function of counteracting the tyramine.
0 votes
Mono amine oxidase inhibitor
answered Feb 19, 2014 by anonymous
...